Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


stomach problems
Mar 30, 2003

Hi- I have some questions about stomach problems I've been having for a little over a month now. I'm HIV positive for over 10years, tcells 325, viral load 300, and 21. I have never taken any meds, my doc thinks I still have time to wait. a little over a month ago i came down with what I thought was the stomach flu that lasted close to 2 weeks, problably the sickest i've ever been. My doc did stool samples and it was neg, He thought I had Giaria. I am still having on and off bad stomach nausea, either diahreah or constipation, gas, slight chills with no fever and just a general sick feeling. What should I do at this point? This is making me sick all the time and I don't know what I should do... Could this be HIV symptoms? I've never had any before. I just wish someone could tell me what to do next. Thanks

Response from Dr. Young

Thanks for your question.

It's tough to know precisely what's going on, on the basis of a quick note. Certainly sounds like something is not right-- this could be HIV related, or just a persistent gastrointestinal bug. There are other possibilities too, but making a diagnosis would be the key issue for now, HIV-related or not.

It seem like you've had an initial evaluation, but nothing turned up positive. In our office, we'd probably look to having a gastroenterologist see you, perhaps do more specialized stool evaluations and possibly even entertain the idea of doing endoscopy if the symptoms persist.

I'd tend to agree with your doctor that deferring HIV therapy is not unreasonable, but I'd wait until I knew the reason why your not well before making any firm statements. -BY



Previous
Why don't any doctors prescribe steroids anymore???
Next
Question re Liver

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement